MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08791732190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys total psa assay and elecsys free psa assay results from one patient sample tested on the cobas e 801 analytical unit.This medwatch is for the elecsys total psa assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for the elecsys free psa assay.The initial free psa result is 0.243 ng/ml.The initial total psa result is 0.0368 ng/ml.The repeat results were consistent with the initial results.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The patient sample was received for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
On (b)(6) 2026, the customer reported the elecsys total psa (total psa) assay and elecsys free psa assay repeat results for the reported patient sample: the repeat free psa result is 0.244 ng/ml.The repeat total psa result is 0.0412 ng/ml.
 
Additional Manufacturer Narrative
The results of the elecsys total psa (total psa) and elecsys free psa calibration are slightly lower, but within the specified ranges.The elecsys total psa (total psa) and elecsys free psa assay qc results are within the specified ranges.The investigation tested the patient sample for the elecsys total psa (total psa) and elecsys free psa assays; the customer's results were confirmed.The investigation tested the patient sample for interferents using a heterophilic blocking tube (hbt) treatment; poor recovery of total psa and normal recovery of free psa were detected.The investigation performed a striking experiment on the pretreated patient sample; a heterophilic antibody (igm) interferent against the elecsys total psa (total psa) assay was detected.The investigation determined that the heterophilic antibody (ha) igm against the elecsys total psa (total psa) assay in the patient sample caused the event.Product labeling states, "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS TOTAL PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24445677
Report Number1823260-2026-00699
Device Sequence Number10307872
Product Code MTF
UDI-Device Identifier07613336165980
UDI-Public07613336165980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P990056/S039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08791732190
Device Lot Number86528302
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/04/2026
04/01/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/31/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown